Alert archive / Wisconsin / River Flood Watches in 2011

River Flood Watch 24, NWS Twin Cities, MN

April 9, 2011Buffalo County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this river flood watch at Apr 9, 2011, 11:38 AM CDT for Buffalo County, Pepin County, Wisconsin. It took effect at Apr 12, 2011, 3:00 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 11:38 AM CDT (16:38 UTC)
In effect from
Apr 12, 2011, 3:00 PM CDT
Expired
Apr 15, 2011, 11:12 PM CDT
In force
3 days
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Buffalo County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chippewa River (WI) at Durand (DURW3).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WGUS63 KMPX 091638
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1138 AM CDT SAT APR 9 2011

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN WISCONSIN...

  CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES 

.THIS RIVER FORECAST IS BASED ON FORECAST PRECIPITATION OF UP TO AN 
INCH OVER THE NEXT 24 HOURS.  HEAVY RAINS COULD CAUSE RIVER LEVELS TO 
RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL 
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP STATEMENTS AS 
CONDITIONS OR FORECASTS CHANGE.

.OVERVIEW
MANY RIVERS...STREAMS AND CREEKS REMAIN FLOODED ACROSS THE WARNED
AREA...WITH MANY AREAS STILL EXPERIENCING ADDITIONAL RISES BASED
ON RECENT SNOWMELT UPSTREAM...AND RUNOFF FROM PRECIPITATION FROM
THE PAST WEEK. SOME RIVERS HAVE CRESTED...BUT WATER IS STILL 
MAKING ITS WAY INTO THE MAIN RIVER SYSTEMS. THIS WILL LEAD TO 
ONGOING FLOODING FOR SOME TIME. 

SYNOPSIS...THIS AFTERNOON THROUGH MONDAY MORNING...A
LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE 
AREA. RAINFALL AMOUNTS WILL ARE EXPECTED TO RANGE FROM ONE HALF TO 
ONE INCH ON AVERAGE. THUNDERSTORMS COULD DROP LOCALLY HIGHER AMOUNTS 
OF RAINFALL...ESPECIALLY SATURDAY EVENINGTHROUGH SUNDAY. 
REMEMBER...THE CURRENT RIVER FORECASTS ONLY INCLUDE PRECIPITATION 
FORECASTS OVER THE NEXT 24 HOURS...SO ANY PRECIPITATION THAT FALLS 
BEYOND SUNDAY IS NOT TAKEN INTO ACCOUNT IN THESE FORECASTS.

ANY ADDITIONAL PRECIPITATION WILL LIKELY HAVE AN IMPACT ON RIVER
LEVELS OVER THE NEXT WEEK OR TWO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

WIC011-091-111638-
/O.NEW.KMPX.FL.A.0024.110412T2200Z-110416T0600Z/
/DURW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1138 AM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE CHIPPEWA RIVER AT DURAND
* FROM TUESDAY AFTERNOON TO SATURDAY APRIL 16.
* AT 10:00 AM SATURDAY THE STAGE WAS 12.6 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY AFTERNOON.


$$
2 follow-up statements
443 
WGUS63 KMPX 100133
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
833 PM CDT SAT APR 9 2011

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN...
  CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES 

.OVERVIEW
MANY RIVERS...STREAMS AND CREEKS REMAIN FLOODED ACROSS THE WARNED
AREA...WITH MANY AREAS STILL EXPERIENCING ADDITIONAL RISES BASED
ON RECENT SNOWMELT UPSTREAM...AND RUNOFF FROM PRECIPITATION FROM
THE PAST WEEK. SOME RIVERS HAVE CRESTED...BUT WATER IS STILL 
MAKING ITS WAY INTO THE MAIN RIVER SYSTEMS. THIS WILL LEAD TO 
ONGOING FLOODING FOR SOME TIME. 

SYNOPSIS...THIS AFTERNOON THROUGH MONDAY MORNING...A
LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE 
AREA. RAINFALL AMOUNTS WILL ARE EXPECTED TO RANGE FROM ONE HALF TO 
ONE INCH ON AVERAGE. THUNDERSTORMS COULD DROP LOCALLY HIGHER AMOUNTS 
OF RAINFALL...ESPECIALLY SATURDAY EVENINGTHROUGH SUNDAY. 
REMEMBER...THE CURRENT RIVER FORECASTS ONLY INCLUDE PRECIPITATION 
FORECASTS OVER THE NEXT 24 HOURS...SO ANY PRECIPITATION THAT FALLS 
BEYOND SUNDAY IS NOT TAKEN INTO ACCOUNT IN THESE FORECASTS.

ANY ADDITIONAL PRECIPITATION WILL LIKELY HAVE AN IMPACT ON RIVER
LEVELS OVER THE NEXT WEEK OR TWO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

&& 

WIC011-091-120133-
/O.CON.KMPX.FL.A.0024.110412T2000Z-110416T0600Z/
/DURW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
833 PM CDT SAT APR 9 2011

THE FLOOD WATCH CONTINUES FOR
  THE CHIPPEWA RIVER AT DURAND
* FROM TUESDAY AFTERNOON TO SATURDAY APRIL 16.
* AT  7:00 PM SATURDAY THE STAGE WAS 12.7 FEET.
* MINOR FLOODING IS POSSIBLE. 
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY AFTERNOON.

$$
997 
WGUS63 KMPX 160412
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1112 PM CDT FRI APR 15 2011

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WISCONSIN...
 
  CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES

WIC011-091-160442-
/O.CAN.KMPX.FL.A.0024.000000T0000Z-110416T0600Z/
/DURW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1112 PM CDT FRI APR 15 2011

THE FLOOD WATCH IS CANCELLED FOR
  THE CHIPPEWA RIVER AT DURAND
* AT 10:45 PM FRIDAY THE STAGE WAS 10.3 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING.


$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Apr 9, 6:11 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 9, 6:11 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT SAT APR 9 2011

.UPDATE...
UPDATED TO INCLUDE 12Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED 357 AM CDT SAT APR 9 2011/
APPEARS ACTIVE WEATHER PATTERN TO DEVELOP TONIGHT INTO SUNDAY
ACROSS THE CWA. INITIALLY HAVE MCS ROLLING ACROSS MISSOURI AND
SOUTHEAST IOWA HIS MORNING. THIS INITIATED NEAR SURFACE WARM FRONT.
THIS BOUNDARY WILL LIFT SLOWLY NORTH ACROSS IOWA AS NEXT STRONG
SHORT WAVE LIFTS NORTHEAST FROM COLORADO/HEW MEXICO. SHOULD SEE
BOUNDARY MOVE TO NEAR THE MN/IA BORDER BY 00Z SUN. VERY
UNSTABLE/STEEP LAPSE RATES LIFTING INTO THE REGION DURING THE DAY
WITH BEST LI'S TRAVERSING THE AREA THROUGH 00Z. ELEVATED NATURE OF
CONVECTION EXPECTED DURING THE DAY AND WILL MENTION CHANCE POPS
FOR THIS LIFTING NORTH DURING THE DAY. EXPECT QUITE A BIT OF CLOUD
COVER TO REMAIN OVER THE AREA AS SURFACE WARM FRONT LIFTS NORTH.
TEMPERATURES COULD BE LIMITED FROM REACHING FORECAST VALUES. WILL
RETAIN 60S FOR THE AREA FOR NOW.

LATER THIS AFTERNOON...NEAR THE SURFACE WARM FRONT...EXPECT ANY
CONVECTIVE INHIBITION TO WEAKEN RAPIDLY AND EXPECT THUNDERSTORMS
TO DEVELOP ALONG FRONT AND CONGEAL INTO ANOTHER MCS AND LIFT
NORTHEAST DURING THE NIGHT...AS LOW LEVEL JET DEVELOPS AND
CONTINUES TO DRIVE VERY UNSTABLE/STEEP LAPSE RATE AIR OVER SOUTHERN
MN/WC WI. LARGE HAIL IS LIKELY AS THIS AIR MOVES THROUGH. WILL TRY
AND TRAIL POPS TO HE SOUTHWEST AFTER MIDNIGHT.

SUNDAY DEVELOPMENT/MOVEMENT OF SURFACE LOW AND ATTENDANT COLD
FRONT PRETTY MUCH ON TRACK. 00Z NAM IS FASTEST WITH SURFACE LOW
AND COLD FRONT EXITING MN BEFORE 00Z MON. GFS HAS BEEN MOST
CONSISTENT WITH ITS MOVEMENT AND WILL FOLLOW THIS MODEL FOR
POTENTIAL SEVER WEATHER DEVELOPMENT SUNDAY. COULD HAVE SOME
RESIDUAL STRONG/SEVERE THUNDERSTORMS LIFTING OVER NORTHERN CWA
EARLY IN THE MORNING BEFORE WEAKENING. REDEVELOPMENT EXPECTED LATE
MORNING/EARLY AFTERNOON ALONG FRONTAL BOUNDARY/SURFACE LOW WHICH
IS FORECAST TO BE OVER CENTRAL MN BY AFTERNOON. DRY SURGE EXPECTED
TO LIFT NORTHEAST AND COULD SHUT OF CONVECTION FOR A TIME IN THE
SOUTH...BUT AS FRONT MOVES EAST...STILL COULD SEE DEVELOPMENT
THERE IN THE AFTERNOON. BEST CHANCE OF SEVERE WEATHER WILL BE
FOUND OVER THE FAR EASTERN MN REGION INTO WEST CENTRAL WISCONSIN
DURING THE AFTERNOON...WITH TEMPERATURES WARMING THROUGH THE LOWER
AND MIDDLE 70S AND DEWPOINTS TO 60F. A FEW TORNADOES POSSIBLE BUT
EXPECT ACTIVITY TO BE MOVING RAPIDLY EAST.

WRAP AROUND SHOWERS/RAIN WILL MOVE ACROSS THE REGION OVERNIGHT
SUNDAY NIGHT AND EXIT THE AREA MONDAY MORNING. COOLER REGIME TO
FOLLOW THIS SYSTEM...READINGS CLOSER TO NORMAL. LONGER RANGE
MODELS SHOWING NEXT FRONTAL SYSTEM MOVING INTO THE AREA LATER
TUESDAY NIGHT LINGERING INTO THURSDAY. GFS REMAINS MOST
PROGRESSIVE WITH FLOW PATTERN WITH THE 00Z ECMWF SLOWER AND MORE
AMPLIFIED WITH SYSTEM. WILL LEAVE POPS AS IS FOR NOW.

&&

.HYDROLOGY...
POTENTIAL FOR .75 TO 1.35 INCHES QPF FROM 12Z SAT THROUGH 12Z MON.
STILL SEEING PRECIPITABLE WATER VALUES TO 1.25 INCHES OVER THE
EASTERN AREAS AS SYSTEM MOVES THROUGH. STRONG MOISTURE TRANSPORT
AND CONVECTIVE NATURE YIELDS QPF IN EXCESS OF AN INCH THROUGH THE
EVENT. THIS COULD FURTHER SLOW CRESTS ON AREA RIVERS.

&&

.AVIATION.../12Z TAF ISSUANCE/
A COMPLEX AND ACTIVE FORECAST PERIOD IS IN STORE ACROSS THE ENTIRE
FORECAST AREA... WITH LOW CLOUD/FOG ISSUES CURRENTLY AND PERHAPS
AGAIN LATE TONIGHT... AND THE POTENTIAL FOR CONVECTION LATE THIS
AFTERNOON AND PARTICULARLY DURING THE EVENING HOURS UNTIL JUST
AFTER MIDNIGHT. THE LOW CLOUDS AND FOG CURRENTLY PRESENT ACROSS
THE AREA ARE MOST PREVALENT ACROSS THE SOUTH IN AN AREA OF WEAK
RIDGING NORTH OF THE INITIAL BAROCLINIC ZONE LOCATED NEAR THE
IOWA/MISSOURI BORDER. ABUNDANT BOUNDARY LEVEL MOISTURE IS IN PLACE
AND WILL CONTINUE TO BRING SOME MVFR AND IFR CONDITIONS THROUGH A
GOOD PART OF THE MORNING BEFORE STRONG SOUTHERLY FLOW AND SUNSHINE
ARE ABLE TO WORK AT THINGS TO MECHANICALLY AND THERMODYNAMICALLY
MIX THINGS OUT. EXPECT VFR CONDITIONS TO BREAK OUT BY MID TO LATE
MORNING... ALTHOUGH THERE IS CERTAINLY SOME UNCERTAINTY ON HOW
QUICKLY THINGS WILL IMPROVE... SO IT WILL NEED TO BE MONITORED
THROUGH THE MORNING. THIS AFTERNOON LOOKS TO BE QUIET... AND
ALTHOUGH SOME OF THE MODEL GUIDANCE SPITS OUT A FEW SHRA... THE
DEGREE OF INSTABILITY IS VERY LIMITED AND THE PRIMARY FORCING
REMAINS SOUTH OF THE AREA... SO DID NOT INCLUDE ANY PCPN IN THE
FORECASTS UNTIL EVENING. ONCE EVENING ARRIVES... MOISTURE AND
INSTABILITY LOOK TO CHARGE INTO THE AREA ALONG WITH THE INITIAL
WARM FRONTAL BOUNDARY. LOOK FOR SHRA/TSRA TO DEVELOP FROM SOUTH TO
NORTH ACROSS THE AREA DURING THE EVENING HOURS. THIS ACTIVITY WILL
SHIFT NEAR OR OUT OF THE NORTHEAST PORTION OF THE AREA AFTER 07Z
OR SO... BUT WOULD EXPECT LOW CLOUDS AND SOME FOG TO REPLACE IT
FOR THE BALANCE OF THE NIGHT.

KMSP... MAIN FORECAST ISSUES... PARTICULARLY WITH REGARD TO
UNCERTAINTY... ARE HOW LONG THE MVFR CEILINGS WILL LINGER THIS
MORNING... AND WHETHER VISIBILITIES WILL GET INTO THE MVFR RANGE
FOR ANY LENGTH OF TIME. ATTENTION THEN TURNS TOWARD CONVECTIVE
POTENTIAL LATER TODAY AND TONIGHT. HAVE A REASONABLE DEGREE OF
CONFIDENCE IN TSRA IMPACTING KMSP THIS EVENING INTO THE
OVERNIGHT... LIKELY FOR A PERIOD OF AN HOUR OR TWO AT LEAST AS A
COMPLEX OF STORMS MOVES ACROSS THE AREA FROM SOUTHWEST TO
NORTHEAST. TIME WINDOW INDICATED IN TAF IS LIKELY LONGER THAN WILL
OCCUR... BUT LATER FORECASTS MAY BE ABLE TO INCLUDE TSRA IN THE
PREVAILING GROUP AND NARROW THAT WINDOW A BIT. ONCE CONVECTION
MOVES OUT IT APPEARS LIKELY THAT SOME LOW CLOUDS/FOG WILL FORM IN
ITS WAKE AS THINGS DRY OUT ABOVE THE BOUNDARY LAYER... BUT IT IS
TOO EARLY TO SAY FOR CERTAIN WHETHER THAT WILL LEAD TO MVFR OR IFR
CONDITIONS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

99/99
Hazardous weather outlook, Apr 9, 11:15 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 AM CDT SAT APR 9 2011

MNZ053-060>063-068>070-076>078-084-085-093-WIZ014>016-023>028-
101200-
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1115 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INTO SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER THE
AREA.

TONIGHT...A MODERATE RISK OF SEVERE THUNDERSTORMS IS OUTLOOKED
ACROSS MAINLY SOUTHERN MINNESOTA AND A SMALL PORTION OF WEST
CENTRAL WISCONSIN. AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP
THIS EVENING NEAR THE MINNESOTA/IOWA BORDER AND LIFT NORTH ACROSS
THE AREA OVERNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM
LARGE HAIL AND POSSIBLE DAMAGING WINDS. AN ISOLATED TORNADO IS
POSSIBLE ACROSS FAR SOUTHERN MINNESOTA THIS EVENING...NEAR THE
INTERSTATE 90 CORRIDOR.

FINALLY...MANY AREA RIVERS CONTINUE IN FLOOD. SEE THE LATEST
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS IS AGAIN OUTLOOKED ACROSS
A SMALL PORTION OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS ARE
EXPECTED TO REDEVELOP BY SUNDAY AFTERNOON ACROSS EAST CENTRAL INTO
SOUTH CENTRAL MINNESOTA...AND MOVE RAPIDLY INTO WEST CENTRAL
WISCONSIN. INITIAL DEVELOPMENT MAY YIELD ISOLATED TORNADOES AS WELL.

RIVERS WILL LIKELY REMAIN IN FLOOD INTO NEXT WEEK. CONTINUE TO
MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
OVERNIGHT AND AGAIN SUNDAY AFTERNOON.

MNZ041>045-047>052-101200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-
1115 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND
CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
MANY AREA RIVERS CONTINUE IN FLOOD. SEE THE LATEST FLOOD STATEMENT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND AGAIN
SUNDAY MORNING ACROSS THE AREA.  THE PRIMARY THREAT FROM ANY
SEVERE THUNDERSTORMS IN THE OUTLOOK AREA APPEARS TO BE LARGE HAIL.

RIVERS WILL LIKELY REMAIN IN FLOOD INTO NEXT WEEK. CONTINUE TO
MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND AGAIN INTO
SUNDAY AFTERNOON.

MNZ054>059-064>067-073>075-082-083-091-092-101200-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
1115 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTH CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS COULD PRODUCE SOME LARGE HAIL.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS IN THE APPEARS TO BE
LARGE HAIL...BUT AN ISOLATED TORNADO IS POSSIBLE THIS EVENING ALONG
THE INTERSTATE 90 CORRIDOR.

MANY AREA RIVERS CONTINUE IN FLOOD. SEE THE LATEST FLOOD STATEMENT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK REMAINS ACROSS MUCH OF THE AREA SUNDAY WITH THE MAIN
THREAT OF THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.

RIVERS WILL LIKELY REMAIN IN FLOOD INTO NEXT WEEK. CONTINUE TO
MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT...AND AGAIN SUNDAY AFTERNOON.

In the hours before

Local storm report, Apr 9, 9:39 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     HAIL             WALNUT GROVE            44.23N 95.47W
04/09/2011  M0.75 INCH       REDWOOD            MN   LAW ENFORCEMENT

&&

RAH
Special weather statement, Apr 9, 11:12 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1112 AM CDT SAT APR 9 2011

MNZ067-074-075-091700-
BROWN-NICOLLET-SIBLEY-
1112 AM CDT SAT APR 9 2011

AT 1107 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF EVAN. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SLEEPY EYE.
  ST GEORGE.
  KLOSSNER.
  GIBBON.
  LAFAYETTE.
  WINTHROP
  NEW ULM.

LAT...LON 4421 9467 4442 9486 4446 9477 4446 9464
      4452 9463 4463 9437 4463 9426 4468 9425
      4471 9419 4446 9395
TIME...MOT...LOC 1611Z 238DEG 37KT 4441 9473

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:55 PM CDTSpecial Weather StatementMPXPierce35 min
Apr 9, 5:36 PM CDTSpecial Weather StatementMPXRusk39 min

Nearby

River Flood Watches in Wisconsin, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.